Obviously at this early point, the reports will be limited to descriptions of the infusion and any noted side effects in the early going.
Thanks in advance for sharing!
- Family Elder
- Posts: 338
- Joined: Wed Jan 05, 2005 3:00 pm
- Location: Massachusetts, USA
I've been reading for awhile now and figured it was time to chime in. I was diagnosed last spring, started Betaseron and had to stop because of liver complications, and therefore can not do any interferson based med. Even did Copaxone for awhile, just in case Tysabri wasn't going to come through. But now I am doing Tysabri (and lots of supplements and diet tweaking).
The infusion on Tuesday [this was written two days later] went fine. It takes an hour and then you have to stay for another hour to make sure there are no adverse reactions. I'm doing it at a busy MS clinic in Boston and the nurses there told me that no one has had a problem yet. The thinking is that any potential problems would come later, particularly with possible antibodies. I felt no side effects of any kind during or since.
If anyone has any particular questions that I could answer, just let me know. I've been impressed with the quality of discourse on this site and am glad to be abe to contribute.
I would like to give my input to this forum as a newly diagnosed MS patient. I was diagnosed December 28, 2004 with MS and have received my first Tysabri infusion this past Tuesday, January 11th. The infusion went well without any problems, lasting 1 hour. I did develop a headache that afternoon and a low grade fever (only 1 degree temperature elevation) that evening. I felt a little tired also. The next day, I was back to baseline and able to do my usual daily activities. The headache may have been attributed to the stress of the day, but I thought I would mention it. Since I am newly diagnosed, I don't know what my pattern would be, but I'm hoping that I don't have any further symptoms for a long time. What I currently experience is paresthesia on the left back, side and leg. The tingling is tolerable, but the burning sensation is uncomfortable and the Neurontin I've been prescribed hasn't given much relief. Any input on this would be appreciated. Also, my symtoms began November 26th with varying levels of intensity, but seem to be mostly sensory. I do not have weakness. I'm just anxious about when and if they will subside.
I just wanted to share my experience with the Tysabri and thank everyone for all of the helpful information that I've found here.
Let me add, drugs work FAST on me, so I don't want to set anyone up for disappointment. But there is a pervasive scepticism about drug companies, progress, etc., and it's not serving us. The FDA approved Tysabri early due to it's phenominal results...I don't believe there's a conspiracy here!
I've been diagnosed for 7 years and have had a continual decline in functioning of my right leg. No relapsing-remitting anything, just a steady deminishment of function. In 2004 it got to the point that I couldn't walk 1/2 block without taking a 5 minute rest. My leg dragged when I walked, and I swung it out and around when going up stairs. You know, that heaving maneuver.
I was circling the drain, and now I'm getting my life back.
I'm glad for you! I'm also trying to get approved for tysabri. I'm unable to walk without a walker or hanging on to something. I'm hoping for some improvement also. I've was diagnosed with MS about 17 years ago(started with tingling legs and has progressed to where I am now). Your story gives me some light at the end of the tunnel. I hope my insuance approves it, otherwise I can't afford it.
A question to those of you who are on Tysabri. Is your neurologist recommending any follow-up MRI's or labs to check progress or changes? Thanks.
I am wondering why you think your husband has the progressive course of MS? Since he was recently diagnosed, I would think that it would be difficult to diagnose this. It is my understanding that the excerbation could last several weeks to months and it is way too soon for you to consider or even think that this is progressive. I would try the Tysabri, all of the data seems excellent and the side effects are so much fewer than the Avonex. Good Luck.
It is just one day over a year ago his right leg started dragging and it has not changed since, along with dizziness, fatigue, et al. So his neuro told us it is the "progressive" kind. It is frustrating to me that the whole remitting thing never happened. But we will try Tysabri. From what I have read on this website it seems it is good for the remitting kind, so I was wondering if anyone out there is on Tysabri and in a progressive stage.
- Similar Topics
- Last post